MAUDE Adverse Event Report: ABBOTT MEDICAL OPTICS SENSAR; MONOFOCAL IOLS

ABBOTT MEDICAL OPTICS SENSAR; MONOFOCAL IOLS
Model Number AAB00
Medical Device Problem Code Device Contamination with Chemical or Other Material (2944)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 09/06/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Implant and explant dates: if implanted or explanted; give date: n/a.Initial reporter phone: (b)(6).All pertinent information available to abbott medical optics has been submitted.
 
Event or Problem Description
A customer reported that they found a hair-like foreign particle inside the intraocular lens (iol).The iol was not implanted.No patient involvement was indicated.No additional information was provided to abbott medical optics.
 
Additional Manufacturer Narrative
Corrected data: in follow up, it was clarified that the reporter mistakenly kept referring to the debris as being found inside the lens while it was actually in the packaging pouch containing the lens.Device evaluation: the returned lens was received in the original box.The packaging including the pouches were not sealed; a piece of tape was used to re-package the return.A hair was observed in the re-packaged pouch.The reported issue was verified.Manufacturing records review: the manufacturing records for the product were reviewed.The product was manufactured and released according to specifications.A search revealed that no additional complaints for this order number have been received.Labeling review: the directions for use (dfu) were reviewed.The dfu adequately provide instructions and precautions along with warnings for the proper use and handling of the device.Conclusion: as a result of the investigation, there is no indication of a product quality deficiency.All pertinent information available to abbott medical optics has been submitted.

Brand Name
SENSAR
Common Device Name
MONOFOCAL IOLS
Manufacturer (Section D)
ABBOTT MEDICAL OPTICS
santa ana CA
MDR Report Key5994311
Report Number2648035-2016-01542
Device Sequence Number697525
Product Code HQL
UDI-Device Identifier05050474548701
UDI-Public(01)05050474548701(17)200507
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/04/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date05/07/2020
Device Model NumberAAB00
Device Catalogue NumberAAB0000220
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/29/2016
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 09/07/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date10/03/2016
Supplement Report FDA Received Date11/04/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1